Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 19, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 9, 2014, 8:13 PM CDT for Davidson County, Rutherford County, Wilson County, Tennessee. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2014, 8:13 PM CDT (01:13 UTC)
- Expired
- Aug 9, 2014, 9:45 PM CDT
- In force
- 92 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, TN, Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 17 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
961
WGUS54 KOHX 100113
FFWOHX
TNC037-149-189-100245-
/O.NEW.KOHX.FF.W.0019.140810T0113Z-140810T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
813 PM CDT SAT AUG 9 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAVIDSON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF NASHVILLE...
NORTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
WEST CENTRAL WILSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 945 PM CDT
* AT 805 PM CDT...FLASH FLOODING FROM THUNDERSTORMS CONTINUES
OVER THE WARNED AREA. WATER RESCUES HAVE OCCURRED IN SOUTHEAST
DAVIDSON COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLD
HICKORY...MADISON...HERMITAGE...MOUNT JULIET AND BELINDA CITY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3625 8663 3624 8660 3625 8659 3612 8640
3593 8645 3597 8665 3604 8680 3605 8692
3604 8695 3624 8698 3626 8693 3630 8666
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 7:20 PM CDT, 53 minutes earlier.
Area forecast discussion, Aug 9, 7:20 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 720 PM CDT SAT AUG 9 2014 .DISCUSSION... STATIONARY FRONTAL BOUNDARY REMAINS IN RATHER CLOSE PROXIMITY THIS EVENING. THIS FEATURE IS WORKING IN CONJUNCTION WITH A MOIST AND REASONABLY UNSTABLE AIRMASS. COMBINE THAT WITH A WEAK MID/UPPER LEVEL FLOW AND WE HAVE SLOW MOVING CONVECTION WITH COPIOUS RAINFALL AMOUNTS OCCURRING IN A FEW AREAS. FOR THE EVENING UPDATE...WILL RAISE POPS BUT KEEP CHANCES WITHIN THE CHANCE LEVEL. OVERALL SCOPE OF THE CURRENT COVERAGE IS STILL ISOLATED ACROSS THE SOUTHWEST AND SCATTERED ACROSS THE CENTRAL AND EAST. NOT PICKING UP MUCH IN THE WAY OF UPPER DIVERGENCE OVERNIGHT. THUS...THE TREND WILL BE FOR THE ACTIVITY TO DECREASE AS WE MOVE TOWARD MIDNIGHT. STILL LOOKING AT FOG DEVELOPMENT LATE BUT IT IS NOT EXPECTED TO BE DENSE. UPDATES OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 645 PM CDT SAT AUG 9 2014/ AVIATION 00Z DISCUSSION... MOIST AIRMASS REMAINS IN PLACE AND WILL CONTINUE TO WORK IN SYNC WITH A STALLED OUT FRONTAL BOUNDARY. MID AND UPPER LEVEL FLOW IS NOT VERY STRONG AND THIS IS ALLOWING FOR SLOW MOVING CONVECTION TO PRODUCE SOME COPIOUS RAINFALL AMOUNTS FOR A FEW AREAS. OTW...THE ACTIVITY LOOKS TO BE PRIMARILY DIURNAL IN NATURE AS THE UPPER DIVERGENCE FIELDS LOOK WEAK. FOR THE TAF PD...CONVECTION WILL BEGIN TO DIE OUT LATER THIS EVENING WITH THE CHANCES FOR ACTIVITY ENDING BY 06Z OR SO. SOME LATE NIGHT FOG LOOKS LIKELY GIVEN THE ONGOING RAINFALL. CONVECTION WILL FIRE AGAIN ON SUNDAY...IT WILL BE MOST NUMEROUS ACROSS EASTERN AREAS. PREV DISCUSSION... /ISSUED 431 PM CDT SAT AUG 9 2014/ DISCUSSION... EXPECT THE SCATTERED THUNDERSTORM AND SHOWER ACTIVITY THAT IS STILL ONGOING TO DECREASE THIS EVENING AS THE AIR MASS OVER MIDDLE TENNESSEE STABILIZES. SHOWERS THAT DO DEVELOP WILL CONTINUE TO BE CAPABLE OF PRODUCING HEAVY DOWNPOURS. BY MIDNIGHT ONLY A SLIGHT CHANCE OF ANY SHOWERS ACROSS THE AREA. LIGHT WINDS AND MOIST WARM AIR AT THE SURFACE WILL ALLOW FOR SOME PATCHY FOG TO DEVELOP LATE TONIGHT/EARLY SUNDAY MORNING. POPS INCREASE ONCE AGAIN ON SUNDAY AS WEAK NW FLOW CONTINUES...LESS CHANCE OF PRECIP TOMORROW THAN THERE WAS TODAY. THE BEST CHANCE FOR SHOWER AND THUNDERSTORM DEVELOPMENT WILL BE OVER THE EASTERN HALF OF MIDDLE TENNESSEE. AN UPPER TROUGH WILL DEVELOP AND DEEPEN OVER THE EASTERN U.S DURING THE FIRST PART OF THE WORK WEEK BRINGING A WEAK COLD FRONT THROUGH OUR AREA ON MONDAY AFTERNOON OR EVENING. DECENT CAPE VALUES AND HELICITIES COULD BE ENOUGH FOR SOME STRONG STORMS TO DEVELOP MONDAY EVENING WITH THE HELP OF THE FRONTAL PASSAGE. PWAT VALUES REMAIN AROUND 1.8 TO 2 INCHES DURING THE DAY WHICH MAY LEAD TO HEAVY DOWNPOURS WITH LOCALIZED PONDING OF WATER POSSIBLE MONDAY AFTERNOON AND EVENING. CONDITIONS DRY OUT AS THE UPPER TROUGH MOVES EAST TUESDAY THROUGH FRIDAY. TEMPERATURES WILL BE SLIGHTLY COOLER...UPPER 80S...TUESDAY THROUGH THURSDAY. ANOTHER CHANCE OF SHOWERS AND STORMS ENTERS THE FORECAST ON FRIDAY AND SATURDAY AS WARM MOIST SOUTHERLY FLOW RETURNS TO THE AREA. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Aug 9, 5:09 AM CDT, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 509 AM CDT SAT AUG 9 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-101030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 509 AM CDT SAT AUG 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. MOIST AND UNSTABLE CONDITIONS MAY RESULT IN A FEW STRONG THUNDERSTORMS TODAY AND TONIGHT. ALSO, PONDING OF WATER ON ROADS IS POSSIBLE DURING HEAVIER DOWNPOURS. HOWEVER, NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE POSSIBILITY OF STRONG THUNDERSTORMS WILL EXTEND THROUGH TUESDAY, BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, Aug 9, 5:46 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 546 PM CDT SAT AUG 9 2014 TNZ027-028-059-062-092330- DAVIDSON-RUTHERFORD-WILLIAMSON-WILSON- 546 PM CDT SAT AUG 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD... WILLIAMSON AND WILSON COUNTIES... AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ANTIOCH...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS IN THE PATH INCLUDE OAK HILL...ANTIOCH...PERCY PRIEST LAKE...NOLENSVILLE...RURAL HILL...LA VERGNE AND SMYRNA. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3605 8632 3583 8647 3604 8683 3620 8670 07
Special weather statement, Aug 9, 7:13 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 713 PM CDT SAT AUG 9 2014 TNZ007-008-026-027-100100- CHEATHAM-DAVIDSON-ROBERTSON-SUMNER- 713 PM CDT SAT AUG 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...ROBERTSON AND SUMNER COUNTIES... AT 709 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR JOELTON...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS IN THE PATH INCLUDE PLEASANT VIEW...BEAMAN PARK... JOELTON...RIDGETOP...WHITES CREEK AND GOODLETTSVILLE. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3642 8655 3611 8696 3636 8711 3656 8698 07
Local storm report, Aug 9, 7:47 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
747 PM CDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM FLASH FLOOD 4 SSE NASHVILLE 36.12N 86.76W
08/09/2014 DAVIDSON TN EMERGENCY MNGR
WATER RESCUE AT BRILEY PKWY AND MURFREESBORO RD
&&
EVENT NUMBER OHX1400523
21Special weather statement, Aug 9, 8:01 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 801 PM CDT SAT AUG 9 2014 TNZ008-027-028-059-100145- DAVIDSON-SUMNER-WILLIAMSON-WILSON- 801 PM CDT SAT AUG 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SUMNER...WILLIAMSON AND WILSON COUNTIES... AT 756 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS NEAR MADISON...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS IN THE PATH INCLUDE WHITES CREEK...NASHVILLE... GOODLETTSVILLE...MADISON...OLD HICKORY...HERMITAGE AND HENDERSONVILLE. SMALL HAIL...WINDS 30 TO 40 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. LAT...LON 3631 8643 3594 8686 3614 8700 3641 8674
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:03 PM CDT | Areal Flood Advisory | OHX | Davidson | 117 min |
| Aug 9, 7:13 PM CDT | Special Weather Statement | OHX | Robertson | 47 min |
| Aug 9, 8:01 PM CDT | Special Weather Statement | OHX | Davidson | 44 min |
| Aug 9, 8:46 PM CDT | Areal Flood Advisory | OHX | DeKalb, Putnam, White | 119 min |
Nearby
Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.